Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 5, 2017, 10:03 AM CDT for Escambia County, Florida. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2017, 10:03 AM CDT (15:03 UTC)
- Expired
- Aug 5, 2017, 11:30 AM CDT
- In force
- 87 min
- Issued by
- NWS Mobile, AL
County Escambia County, FL
The radar
The Mobile radar (KMOB), 112 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.1 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1666 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
026 WWUS84 KMOB 051503 SPSMOB Special Weather Statement National Weather Service Mobile AL 1003 AM CDT SAT AUG 5 2017 FLZ202>206-051630- Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL- Escambia Coastal FL-Santa Rosa Inland FL- 1003 AM CDT SAT AUG 5 2017 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHWESTERN OKALOOSA...SOUTHEASTERN SANTA ROSA AND SOUTHEASTERN ESCAMBIA COUNTIES UNTIL 1130 AM CDT... At 1003 AM CDT, the strong thunderstorm was located near Warrington, moving east at 10 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Pensacola, Warrington, Gulf Breeze, Oriole Beach, Navarre, Navarre Beach and Pensacola Beach. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3025 8740 3039 8743 3055 8673 3029 8670 TIME...MOT...LOC 1503Z 258DEG 7KT 3033 8726 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 5, 6:38 AM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Aug 5, 6:38 AM CDT, 3 hours 25 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 638 AM CDT Sat Aug 5 2017 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 12Z issuance...Patchy IFR cigs this morning will quickly lift with onset of daytime heating and VFR conditions will prevail through the rest of the forecast period. Convection is focused offshore early this morning, but development of scattered storms is expected along coastal areas by mid to late morning and persisting into the afternoon while gradually spreading inland. Convection wanes this evening, but redevelopment of scattered storms is possible along the coast prior to daybreak Sunday. Brief restrictions to MVFR/IFR levels can be expected with the passage of the stronger storms/heavier rainfall. 34/JFB && .PREV DISCUSSION... /issued 430 AM CDT Sat Aug 5 2017/ NEAR TERM /Now Through Saturday night/...Early morning water vapor imagery shows an elongated mid level trough axis moving into AL and southern MS. Very dry air noted in the wake of this trough moving into northern and central MS/AL. Precipitable water values remain high along coastal areas with values of 2 to 2.1 inches. Further inland, precip waters drop to 1.6-1.7 inches. Given modest forcing ahead of this trough combined with a very moist and unstable airmass along the coast, expect scattered to numerous showers and thunderstorms to once again develop across the coastal counties out into the Gulf of Mexico this morning. Will maintain likely rain chances over the southern third of the area through midday with scattered storms continuing into the afternoon with storms possible further inland. However, convection may struggle to develop far inland given increased subsidence and decreasing deep layer moisture. Some areas along the coast will likely see periods of heavy rainfall again today. Given that most areas along and south of I-10 saw a widespread 3-5 inches on Friday with locally higher totals, additional nuisance flooding is likely in spots and an isolated instance of flash flooding is also possible. Convection will wane once again this evening, with isolated to scattered redevelopment possible after midnight and especially toward daybreak Sunday along the southern half of the area. Highs will range from the mid 80s along the coast to around 90 well inland. Lows continue in the muggy 70s. 34/JFB SHORT TERM /Sunday Through Monday night/...A stalled front will remain along the I-20 corridor on Sunday before lifting north on Monday. South of this front, a very warm and moist airmass will continue to combine with passing shortwaves aloft to continue the above seasonal chances for showers Sunday and again on Monday. Locally heavy rain, frequent lightning and gusty winds will be the primary threats with the stronger storms each day. Temperatures return closer to seasonal levels through the short term with highs in the upper 80s to near 90 each afternoon. Overnight lows remain muggy and in the mid 70's each night. LONG TERM /Tuesday Through Friday/...The wet pattern continues into the extended as upper level shortwaves continue to combine with a warm and moist airmass over the area, with precipitable water values over 2 inches. Expect scattered showers and storms to develop each day, becoming most numerous during the afternoon hours along the seabreeze. Locally heavy downpours, frequent lightning, and gusty outflow winds will remain the primary threats with stronger storms. Meanwhile, temps run around normal for this time of year, with upper 80s to low 90s each afternoon and low to mid 70s each night. /13 MARINE...A light to moderate southwest flow today transitions to a south to southeast wind by tonight, persisting through the middle of next week due to expansive high pressure over the western Atlantic. Seas 2-3 feet today settle to around 2 feet through the forecast period. Storms will become scattered to numerous over the coastal waters this morning with additional scattered thunderstorms expected for the next several days, especially during the late night and early morning over the open Gulf waters. 34/JFB && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Aug 5, 4:08 AM CDT, 5 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 408 AM CDT Sat Aug 5 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-061200- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 408 AM CDT Sat Aug 5 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms will develop today, especially along and south of the Interstate 10 corridor. Some of the storms will produce heavy rainfall and isoalted flash flooding is possible along the coastal areas of Alabama and northwest Florida. There is a moderate risk of rip currents along the beaches of Alabama and northwest Florida. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered to numerous showers and thunderstorms may produce localized heavy rain and flooding on Sunday. There is a moderate risk of rip currents along area beaches on Sunday. .SPOTTER INFORMATION STATEMENT... SkyWarn Severe Storm Spotters are encouraged to relay any reports of flooding to the National Weather Service in Mobile. GMZ630>635-650-655-670-675-061200- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 408 AM CDT Sat Aug 5 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms will produce locally higher winds and seas. .DAYS TWO THROUGH SEVEN...Sunday through Friday Winds, waves and seas will be locally higher in and near thunderstorms through the forecast period.
In the hours before
Special weather statement, Aug 5, 10:03 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Mobile AL 1003 AM CDT SAT AUG 5 2017 FLZ202>206-051630- Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL- Escambia Coastal FL-Santa Rosa Inland FL- 1003 AM CDT SAT AUG 5 2017 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHWESTERN OKALOOSA...SOUTHEASTERN SANTA ROSA AND SOUTHEASTERN ESCAMBIA COUNTIES UNTIL 1130 AM CDT... At 1003 AM CDT, the strong thunderstorm was located near Warrington, moving east at 10 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Pensacola, Warrington, Gulf Breeze, Oriole Beach, Navarre, Navarre Beach and Pensacola Beach. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3025 8740 3039 8743 3055 8673 3029 8670 TIME...MOT...LOC 1503Z 258DEG 7KT 3033 8726
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:45 PM CDT | Areal Flood Warning | MOB | Mobile | 2 hr |
| Aug 4, 10:42 PM CDT | Areal Flood Warning | MOB | Crenshaw | 3 hr |
| Aug 5, 10:18 AM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Aug 5, 4:14 PM CDT | Areal Flood Advisory | MOB | Covington | 2 hr |
| Aug 5, 5:16 PM CDT | Special Weather Statement | MOB | Washington | 29 min |
| Aug 5, 6:13 PM CDT | Special Weather Statement | MOB | Washington | 32 min |
| Aug 5, 6:20 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 40 min |
| Aug 5, 6:11 PM CDT | Special Weather Statement | MOB | Greene | 34 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.